Alert archive / Michigan / Beach Hazards Statements in 2018
Beach Hazards Statement 14, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Aug 25, 2018, 3:56 AM EDT for Schoolcraft County, Michigan. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2018, 3:56 AM EDT (07:56 UTC)
- Expired
- Aug 25, 2018, 10:00 PM EDT
- In force
- 18 hr
- Issued by
- NWS Marquette, MI
County Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
984 WHUS43 KMQT 250756 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 356 AM EDT Sat Aug 25 2018 MIZ014-260200- /O.NEW.KMQT.BH.S.0014.180825T0756Z-180826T0200Z/ Southern Schoolcraft- 356 AM EDT Sat Aug 25 2018 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... The National Weather Service in Marquette has issued a Beach Hazards Statement for dangerous swimming conditions...which is in effect through this evening. * High wave action and dangerous swimming conditions are expected along the shorelines of Upper Michigan. * Strong rip currents: Expected. * Strong outlet currents: Expected. Locations/Impacts For Southern Schoolcraft County: Current related fatalities and rescues in the past have occurred during wave conditions similar to today near Lakeview Park and near Seul Choix Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dangerous pounding waves and life-threatening currents are expected at the beaches. People visiting the beaches should stay out of the water. Pay attention to beach flags and signs posted at beach access points and lifeguard stations. Dangerous currents can sweep you out away from shore. They occur most often at breaks or low spots in sandbars...near shoreline structures...and near river mouths or other water outlets. && $$ KCW
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 25, 3:44 AM EDT, 12 minutes earlier.
Area forecast discussion, Aug 25, 3:44 AM EDT, 12 minutes before
Area Forecast Discussion National Weather Service Marquette MI 344 AM EDT Sat Aug 25 2018 .SHORT TERM...(Today and tonight) Issued at 343 AM EDT SAT AUG 25 2018 RAP analysis indicates that the upper low has already begun to open up as it traverses over our area early this morning. GOES WV loop confirms that the circulation is centered over north central WI. An area of showers stretches mainly from Baraga through Dickinson and Menominee counties currently, with a second area over eastern Lake Superior that has produced a little lightning over the past hour. Through the morning hours, the focus for any heavier showers will shift to the southeastern UP and Bay of Green Bay. If any clearing of the clouds is able to take place out west before sunrise, some dense fog would be possible with light winds and very moist air at low levels. This would be most likely near IWD. During the day, high resolution models are beginning to pick up on the possibility of some iso/sct airmass showers and storms, perhaps aided by a weak lake breeze and upslope flow over the west central UP. After the departure of this mornings weakening system, additional clearing appears likely overnight, and areas of dense fog development will be more likely. A shortwave is then progged to approach western Lake Superior late tonight, but precip should hold off over land until after 12Z .LONG TERM...(Sunday through Friday) Issued at 306 AM EDT SAT AUG 25 2018 Nam shows a 500 mb trough in the northern Rockies and a strong ridge across the sern U.S. 12z Sun. This trough moves into the northern plains 12z Tue. Did not make too many changes to the going forecast. Appears it will still be a decent chance for a widespread rainfall this forecast period with the best chances on Sun night and Mon night. Will be increasingly humid this forecast period as well. In the extended, GFS and ECMWF show a 500 mb trough over the northern plains 12z Tue with a ridge over the sern U.S. This trough moves through the upper Great Lakes on Tue and moves a cold front through the area. Upper flow becomes zonal on Thu and Fri. Differences show up in the west on Sat with the ECMWF showing a deep trough in the western U.S. while the GFS gas a trough in the northern plains. Temperatures will continue to be above normal for this forecast period. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1258 AM EDT SAT AUG 25 2018 Disturbance moving across the western Great Lakes will bring sct shra to the area overnight into the morning, affecting mainly KSAW. Abundant low-level moisture will result in MVFR conditions falling to IFR overnight at KIWD. Meanwhile, LIFR conditions will likely prevail at KCMX/KSAW under an upsloping wind. Should cloud cover break at any of the terminals, dense fog will probably develop, resulting in the potential of vis and/or cigs falling blo landing mins. Gradual improvement expected at all terminals through the day with VFR conditions developing mid aftn at KIWD and by mid to late evening at KCMX/KSAW. && .MARINE...(For the 4 AM Lake Superior forecast issuance) Issued at 343 AM EDT SAT AUG 25 2018 A few 15-20 kt gusts out of the SE will remain possible over far eastern portions of the lake this morning, but will continue to diminish as a low pressure system traverses the region. Winds will then remain below 15 knots through early next week. Winds may again approach 15 to 20 kts Sun night into Mon and 20 to 25 kts Tue night into Wed. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...KCW LONG TERM...07 AVIATION...KCW MARINE...KCW
Hazardous weather outlook, Aug 24, 4:05 PM EDT, 11 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 405 PM EDT Fri Aug 24 2018 MIZ001>007-009>014-084-085-251200- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 405 PM EDT Fri Aug 24 2018 /305 PM CDT Fri Aug 24 2018/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight A high swim risk will continue along the Lake Michigan beaches of Schoolcraft County early this evening. Thunderstorms are possible tonight. Heavy rain is possible with stronger storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A high swim risk is expected for the Lake Michigan beaches of Schoolcraft County once again on Saturday. Thunderstorms are possible Saturday, then again Sunday through Tuesday. Heavy rain is possible with stronger storms, especially Sunday night into Monday night. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-251200- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 405 PM EDT Fri Aug 24 2018 /305 PM CDT Fri Aug 24 2018/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight Thunderstorms are possible tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms are possible at times Saturday through Tuesday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-251200- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 405 PM EDT Fri Aug 24 2018 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight Thunderstorms are possible tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms are possible at times Saturday through Tuesday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. JLA
Nearby
Beach Hazards Statements in Michigan, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.